I need meds but I'm scared

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

pancholino
New Member


Date Joined Apr 2007
Total Posts : 4
   Posted 4/26/2007 8:26 AM (GMT -7)   
Hi,

I'm new here.
I started taking Wellbutrin in December of last year. I specifically requested this med because oof the decreased side effects (weight gain, libido). I became more depressed and hopless on this medication and was brought to the emergency room in March because of a panic attack. After going off the Wellbutrin, I felt good about myself and was able to cope with life. Now the symptoms of depression are coming back and I am so scared. I am graduaing from college in just 3 weeks and I am afraid that I will not find work and be able to support myself. I know I need to go back on medication inorder to function and deal with my worries successfully, but (and this will sound vain) I can't see myself feeling good about myself if I pack on 30 pounds and have no desire to have sex. I'm not sexually active now because I have such a poor image of myself and am afraid to go out and meet men.
But how can I feel attractive and confident about meeting men if I am fat and have no desire to be physical with them. It's a ****ing catch-22 with me, and I see no way out of this.

Can somebody please give me some advice on medicine and coping with depression.
I have been suffering since I was 10 and am now 28.

Thank you.

froggy1011
Regular Member


Date Joined Mar 2007
Total Posts : 135
   Posted 4/26/2007 11:34 AM (GMT -7)   
I'm sorry you feel like this. I'm on Celexa and I've had no wieght gain or any of those other side effects that you've had besides being tired all the time but that might not be the meds doing it. I'm sure you're not fat, but you just think that way. Everybody does! Some meds aren't for some people. That's hwy they have so many. I'm sure if you talkl with your doc, he/she will probably precribe that bes medication for you. My doc said that I'd probably have to take this med for well over a year to keep the depression at bay.

Good luck, post often!

froggy :D
~"When one door of happiness closes, another opens; but often we look so long at the closed door that we do not see the one which has been opened for us." ~Helen Keller


LondonGirl22
Veteran Member


Date Joined Jan 2006
Total Posts : 1629
   Posted 4/26/2007 11:43 AM (GMT -7)   
I take effexor and have had great results. I didnt have many side effects at all and especially no weight gain. In the first couple of weeks I suffered with a bit of nausea but that soon subsided once my body got used to the medication.
Depression medication is very safe and your doctor will be able to talk through what med is most suitable for you to take. Depression is an illness and is nothing to be ashamed of. We wouldn't think twice about taking a medication to help a physical illness.

Victoria x

Moderator ~ Depression and Anxiety Forum

Xx Sometimes we all have to go a little crazy just to stay sane xX


Sunnivara
Regular Member


Date Joined Apr 2007
Total Posts : 115
   Posted 4/26/2007 2:39 PM (GMT -7)   
Everyone's different. For each medication you'll find some people who have side effects and some who don't. Unfortunately there doesn't seem to be anything you can do other than try one and if you don't like it switch to something else.
I've only been on Zoloft for 3 months but have had no side effects or weight gain ... so far. But I do know someone on Effexor who has not had weight gain so, if my weight starts creeping up on Zoloft, I'm going to try Effexor next.

pancholino
New Member


Date Joined Apr 2007
Total Posts : 4
   Posted 4/26/2007 4:39 PM (GMT -7)   
I sincerely appreciate all of the advice. I hoped that psychotherapy was all I needed, and although it is comforting, it just is not enough. Now I have to stop procrastinating and schedule an appointment with my doctor.

Again, I thank you all for your help.

LondonGirl22
Veteran Member


Date Joined Jan 2006
Total Posts : 1629
   Posted 4/27/2007 4:41 AM (GMT -7)   
Let us know how you get on with your doctor. Good luck and stay strong.

Victoria x

Moderator ~ Depression and Anxiety Forum

Xx Sometimes we all have to go a little crazy just to stay sane xX


karenb
Regular Member


Date Joined Apr 2007
Total Posts : 58
   Posted 4/28/2007 2:35 PM (GMT -7)   
Although wellbutrin is unlikely to cause weight gain and sexual side effects, it is not the best antidepressant. You should talk to you doctor about other medications and therapies, and consider all "pros" and "cons". E.g. Cymbalta, the newest antidepressant, has fairly low side effect rates.

If you have serious concerns about weight you can also ask the doctor if there is a suitable medication for you. Natural ways for weight loss (like exercise and healthy diet) are always better, but require many emotional and physical efforts. Medication may help to achieve desirable results quicker.

pancholino
New Member


Date Joined Apr 2007
Total Posts : 4
   Posted 4/28/2007 3:23 PM (GMT -7)   
Hey everyone,

I'll be seeing my Psychiatrist next week to discuss medication treatment options.
But I have a problem that needs immediate attention.
I am an aspiring journalist who is now working on a measly 350 word story that is due on Tuesday. I have developed this horrible habit as a response to my stress/writer's block. For the past few weeks, I have been binging and purging my food. I do this when i sit down to do my work. It is a disqusting habit that I aquired and can't seem to stop. I brought it up in therapy last week and my therapist is even more convinced that I will need medication to function in both my personal and professional life. I recieved an email from a potential employer yesterday saying that they decided to give the job to somebody else. I don't mean to vent all of my business to you all, but Christ that really hurt.

I have to get it together.
Time is ticking.

ShynSassy
Veteran Member


Date Joined Dec 2005
Total Posts : 3036
   Posted 4/30/2007 5:17 AM (GMT -7)   
Hi Pancholino
I too suffer from an eating disorder,and throw in depression and anxiety/panic attacks and you have a mess.
Keep going to the doctor,and get therapy for the eating disorder.
One of the things that I did to get better was eating a few small meals a day. That is alot different than purging I know,I am not sure which one is worse.


Stay strong and good luck


Shy
Mod- Depression

Chronic Depression, Panic Attacks,Anxiety Attacks,Anorexia

www.healingwell.com/donate

"I am woman,hear me roar one day and cry the next!!!"


Ghost mom
New Member


Date Joined Apr 2007
Total Posts : 15
   Posted 4/30/2007 8:27 AM (GMT -7)   
You might want to see about trying Prozac, it's approved for depression and bulimia. I've had very good results with it. I lost weight on it, but I've heard that some people do gain. Just try to do some research on side effects and withdrawal before you start taking anything new.

Don't worry about the job, there is one out there with your name on it. Just keep trying.

GM
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 10:20 PM (GMT -7)
There are a total of 2,735,742 posts in 301,326 threads.
View Active Threads


Who's Online
This forum has 151429 registered members. Please welcome our newest member, terrance.
294 Guest(s), 5 Registered Member(s) are currently online.  Details
Scaredy Cat, mspt98, joavila92, Sarakt, puppylover


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer